Just over a couple of months ago I had my upper and lower jaw muscles injected with botox to relieve the symptoms of TMJ, however about 2 weeks after the treatment I noticed I can't smile as wide as I used to and one side of my mouth looks like it is drooping when I smile. I have had the treatment before and it was successful, but I only had botox injected in the lower jaw muscle that particular time. I am a little concerned as I don't want to look like this permanently.
Could You Please Tell Me How Long the Effects of Botox in the Jaw Muscle for TMJ Will Last?
Doctor Answers (4)
Botox in masseter muscle for TMJ will last 3-4 months
This is yet another person on realself.com that has been injected in the masseter improperly. If the Botox is injected too anteriorly, you hit the risorius muscle, which will affect your smile. I'm sorry you have this side effect but emphasizes that Botox in this area needs to be done by experts, experienced in the anatomy of this area. I've been injecting for TMJ with Botox since 1995. A Facial Plastic Surgeon is perfect to see for this injection. Steve Weiner, MD, Facial Plastic Surgeon, Destin, Florida.
Web reference: http://www.theclinique.net/procedures/face/botox-cosmetic/
Duration of Botox for TMJ
The good news is that the effects of Botox are not permanent. However, unlike some dermal fillers, Botox is not reversible. The duration of Botox for TMJ can vary for each person. On average the effects of Botox last about 3-4 months.
Botox duration of effect
The good news is Botox is not permanent and you will not look like that permanently. When treated with a therapeutic dose, the targeted muscle will be inactive for about 3 months. Your injector may have misdirected the injections, but if the dose administered to the unintended muscles was subtherapeutic, then you should see a return of your normal smile in less than 3 months.
You might also like...
How long does Botox last?
The good news is that the effects of the Botox injections should be wearing off soon if you had the injections done a few months ago. Typically the impact is 3-4 months. I do think that you had the injections done improperly since it is impacting your smile and you are asymmetric now. See someone with experience in treating this area which does require expertise. I also wonder if too much was injected.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.